Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2012, 7:14 PM CDT for Stonewall County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- May 3, 2012, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:25 PM CDT | HAIL 1.75 | Aspermont, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6068 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS54 KLUB 040014
SVRLUB
TXC433-040100-
/O.NEW.KLUB.SV.W.0126.120504T0014Z-120504T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STONEWALL COUNTY IN NORTHWEST TEXAS.
* UNTIL 800 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASPERMONT...OR 18 MILES NORTH OF HAMLIN...AND MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OLD GLORY AND
RURAL AREAS OF EASTERN STONEWALL COUNTY. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3301 10000 3308 10036 3340 10009 3340 9999
3339 9998 3303 9998
TIME...MOT...LOC 0013Z 220DEG 12KT 3316 10014
$$2 follow-up statements
220
WWUS54 KLUB 040030
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU MAY 3 2012
TXC433-040100-
/O.CON.KLUB.SV.W.0126.000000T0000Z-120504T0100Z/
STONEWALL TX-
730 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STONEWALL COUNTY UNTIL 800 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF OLD GLORY...OR 20 MILES NORTH
OF HAMLIN...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN STONEWALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3313 10031 3340 10009 3340 9999 3337 9998
3321 9999 3320 9998 3318 9998 3305 9999
TIME...MOT...LOC 0030Z 222DEG 8KT 3318 10011
$$058
WWUS54 KLUB 040047
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT THU MAY 3 2012
TXC433-040100-
/O.CON.KLUB.SV.W.0126.000000T0000Z-120504T0100Z/
STONEWALL TX-
747 PM CDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
STONEWALL COUNTY UNTIL 800 PM CDT...
AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 6 MILES NORTH OF OLD GLORY...MOVING NORTHEAST AT
15 MPH.
IN ADDITION...AT 725 PM GOLF BALL SIZE HAIL WAS REPORTED AT
ASPERMONT PER THE SHERIFF OFFICE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN STONEWALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3318 10027 3340 10009 3339 9999 3336 9998
3321 9999 3320 9998 3313 9998 3312 9999
TIME...MOT...LOC 0046Z 223DEG 11KT 3322 10007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:34 PM CDT, 40 minutes earlier.
Area forecast discussion, May 3, 6:34 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT THU MAY 3 2012 .AVIATION... DRYLINE HAS PUSHED WELL EAST OF LBB AND JUST TO THE EAST OF CDS. ISOLATED STORMS WERE DEVELOPING ALONG THE DRYLINE NEAR ASPERMONT...BUT THIS ACTIVITY SHOULD REMAIN WELL REMOVED FROM THE TERMINALS. DRYLINE WILL RETREAT WESTWARD TONIGHT AS WINDS BACK AND MAY AGAIN BRING A RISK OF BR AT LBB TOWARD MORNING BEFORE IT QUICKLY SHIFTS BACK EAST AS DRY AND BREEZY SOUTHWESTERLY WINDS REDEVELOP. THE THREAT FOR ISOLATED STORMS TOMORROW AFTN/EVNG SHOULD AGAIN BE DISPLACED TO THE SOUTH AND EAST OF THE TERMINALS. && .PREV DISCUSSION... /ISSUED 343 PM CDT THU MAY 3 2012/ SHORT TERM... ANOTHER HOT DAY ACROSS THE FA WITH TEMPS NEAR OR AT 100F ACROSS MUCH OF THE ROLLING PLAINS AT 3 PM. THE DRYLINE WAS LOCATED APPROX. FROM FAR ERN CHILDRESS COUNTY TO KENT COUNTY. HOWEVER...DEWPOINTS HAVE MIXED OUT A BIT MORE THAN YESTERDAY WHICH HAS LOWERED THE POTENTIAL INSTABILITY EAST OF THE DRYLINE. ALOFT...SATELLITE IMAGERY SHOWS A SHORTWAVE APPROACHING FROM THE SOUTHWEST WITH THE LEADING EDGE OF THE LIFT HELPING TO INITIATE TSTMS NEAR THE BIG BEND. THIS LIFT WILL BEGIN TO OVERRIDE THE DRYLINE AROUND 6 TO 7 PM...AND FCST SOUNDINGS SHOW A DEEPLY-MIXED...UNCAPPED AIRMASS ALONG THE DRYLINE SO WE EXPECT AT LEAST ISOLD TSTM ACTIVITY TO DEVELOP. ONCE AGAIN...THE THREAT FOR STORMS WILL LIKELY BE LIMITED TO KENT...STONEWALL AND KING COUNTIES...PERHAPS ERN COTTLE. EFFECTIVE SHEAR WILL BE LOW...BUT MLCAPE SHOULD BE SUFFICIENT FOR STRONG UPDRAFTS WITH A POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY STORMS. THE STORMS MAY LINGER A BIT LATER THAN LAST NIGHT AS THE UPPER-LVL SYSTEM TRAVERSES THE AREA...BUT SHOULD DIE OFF BEFORE MIDNIGHT. OVERNIGHT...LOW-LVL WIND FIELDS REMAINS VEERED. THE 12Z NAM INDICATED SHALLOW MOISTURE RETURN BACK INTO THE SOUTHERN AND CENTRAL SPLNS WHICH WOULD LIKELY RESULT IN SOME PATCHY FOG...HOWEVER THE 18Z NAM IS BACKING OFF THIS AND THUS CONFIDENCE OF THIS OCCURRING IS LOW. OTHERWISE...IT WILL BE A VERY MILD NIGHT DESPITE VERY LOW HUMIDITY ACROSS MOST OF THE CAPROCK. FRIDAY PROMISES TO BE QUITE SIMILAR TO TODAY WITH A REPEAT OF NEAR-RECORD HIGHS. THE DRYLINE IS LIKELY TO MIX TO VERY NEAR OR JUST BEYOND THE ERN BORDER OF THE FA...WE HAVE RETAINED A SLGT CHC MENTION OF LATE DAY TSTM POTENTIAL ACROSS OUR FAR ERN ZONES. LONG TERM... FRIDAY NIGHT THRU THE WEEKEND... ONLY A SLIGHT CHANCE OF POPS WAS RETAINED FRI EVNG ACROSS OUR FAR ERN COUNTIES NEAREST THE DRYLINE BEFORE LOWER TROPOSPHERIC WINDS VEER MORE SWLY ON SATURDAY UNDERNEATH SHORTWAVE RIDGING. THIS VEERING WILL SERVE TO MIX THE DRYLINE EAST OF THE CWA SAT AFTN SPARING THE THREAT OF TSTMS UNTIL PERHAPS SUN AFTN/EVNG WHEN A MODIFIED CP FRONT DROPS SOUTH. RESPECTABLY COOL TEMPS IN THE WAKE OF THIS FRONT ARGUE IN FAVOR OF A FASTER FROPA SIMILAR TO THE NAM...THOUGH MUCH DISPARITY REMAINS AMONG THE MODELS WITH THE HANDLING OF THIS FRONT/S PARENT UPPER TROUGH LIFTING OUT OF THE NRN ROCKIES SAT NIGHT. NAM IS THE MOST EAGER IN EJECTING THIS TROUGH FOLLOWED BY THE ECMWF AND THE GFS. OPTED TO ACCELERATE FROPA ON SUNDAY AND LOWER TEMPS A FEW DEGREES OVER THE NORTH...BUT PRECIP ALONG THIS FRONT OR EVEN IN THE IMMEDIATE POST-FRONTAL ENVIRONS APPEAR TOO CONDITIONAL FOR MENTION ATTM. MONDAY THRU THURSDAY... THE UPPER PATTERN NEXT WEEK LOOKS MORE INTERESTING AND AT THE SAME TIME MORE COMPLICATED GIVEN THE RESIDENT FRONTAL BOUNDARY FROM SUNDAY AND MORE IMPORTANTLY A DEVELOPING CLOSED LOW NEAR BAJA CA. THE UPPER FLOW WILL EITHER REMAIN SWLY AS SHOWN BY THE GFS OR TRENDING MORE NWLY AND CYCLONIC PER THE ECMWF. NO DEFINITIVE EVIDENCE EXISTS YET FOR CHAMPIONING ANY ONE SOLUTION AS BOTH OF THESE MODELS AND THEIR ENSEMBLES HAVE EXHIBITED RATHER POOR RUN-TO-TUN CONTINUITY IN RECENT DAYS. REASON FOR THIS SPREAD CAN BE TRACED TO A DEEP VORTEX TAKING RESIDENCE IN THE HUDSON BAY AND HOW THIS LOW PHASES WITH THE NORTHERN STREAM TROUGH/LOW EJECTING INTO THE NRN PLAINS. UNTIL SOME LEVEL OF AGREEMENT IS REACHED WITH THESE FEATURES...WILL CONTINUE TO FOLLOW A BLENDED FORECAST FOR THE NEW WORK WEEK FAVORING SLIGHT CHANCE POPS EVERY DAY WITHIN A FAVORABLY MOIST UPSLOPE/WARM ADVECTION REGIME NEAR THE RESIDUAL FRONTAL BOUNDARY. THE BEST CHANCES FOR WIDESPREAD RAINFALL HOWEVER WILL BE TIED TO THE BAJA LOW ONCE IT DRAWS CLOSER. THIS PROCESS MAY NOT FULLY BE REALIZED UNTIL LATE IN THE WEEK AS MODELS NOW FAVOR MINIMAL PHASING BETWEEN THIS LOW AND ITS PARENT TROUGH SEPARATING OVER THE NRN CONUS. THIS WILL YIELD A SLOWER EWD PROGRESSION...BUT AT THE SAME TIME SUBJECT MUCH OF WEST TX TO A PROLONGED WINDOW FOR POPS WITHIN MOIST E-SELY LOW-LEVEL FLOW. FIRE WEATHER... A DEEPLY-MIXED HOT AND DRY AIRMASS HAS RESULTED IN RH VALUES NEAR 5 PERCENT ACROSS MUCH OF THE WRN SOUTH PLAINS THIS AFTERNOON. WIND SPEEDS HAVE BEEN ON THE LIGHT SIDE FOR THE MOST PART...BUT ARE STRONG ENOUGH ACROSS THE NORTHERN PORTIONS FOR PERIODIC LOW-END RED FLAG CONDITIONS FROM PARMER COUNTY TO BRISCOE COUNTY. THE WIND WILL DIMINISH QUICKLY THIS EVENING...BUT MOISTURE RECOVERY WILL BE QUITE POOR ACROSS THE WRN AND NRN AREAS. AN ELEVATED FIRE DANGER IS LIKELY TO DEVELOP ACROSS ROUGHLY THE SAME AREAS FRIDAY AFTERNOON...WITH VERY LOW RH/S BUT WIND SPEEDS LIMITING THE DANGER. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 94 54 93 56 / 0 0 0 0 0 TULIA 57 96 58 95 61 / 0 10 0 0 10 PLAINVIEW 58 96 58 95 61 / 0 10 0 0 10 LEVELLAND 57 96 59 95 61 / 0 0 0 0 10 LUBBOCK 64 98 61 96 63 / 0 10 0 10 10 DENVER CITY 57 96 60 96 60 / 0 0 0 0 10 BROWNFIELD 60 97 61 97 61 / 0 10 0 10 10 CHILDRESS 67 102 64 99 68 / 10 10 20 10 10 SPUR 65 100 63 99 65 / 20 10 10 10 10 ASPERMONT 71 102 68 101 70 / 30 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, May 3, 11:10 AM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1110 AM CDT THU MAY 3 2012 TXZ021>044-041615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1110 AM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORM CHANCES WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING...ACROSS THE SOUTHERN ROLLING PLAINS. ADEQUATE CONVERGENCE ALONG THE DRYLINE AND A MINIMIZED CAPPING INVERSION IS EXPECTED AND AS SUCH...HIGH BASED THUNDERSTORMS WITH THE POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER...AND 60 MPH WIND GUSTS WILL BE POSSIBLE. FIRE WEATHER VERY WARM...DRY...AND BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ON THE CAPROCK LATER THIS AFTERNOON...RESULTING IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONTINUED ELEVATED TO NEAR CRITICAL FIRE WEATHER WILL CONTINUE GENERALLY WEST OF THE CAPROCK ESCARPMENT EACH AFTERNOON THROUGH SATURDAY. ISOLATED STORMS WITH A CONDITIONAL SEVERE WEATHER THREAT WILL CONTINUE ACROSS OR JUST EAST OF THE ROLLING PLAINS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE ROLLING PLAINS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 3, 6:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 620 PM CDT THU MAY 3 2012 TXZ044-032345- STONEWALL- 620 PM CDT THU MAY 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL STONEWALL COUNTY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3296 9999 3296 10045 3334 10015 3323 9999 TIME...MOT...LOC 2320Z 220DEG 25KT 3305 10027
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:27 PM CDT | Special Weather Statement | LUB | King | 18 min |
| May 3, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| May 3, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 45 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.